I have been in nursing for 35 years and have worked in a variety of settings including hospice, long term care, med-surg, supervision, cath lab, ER, special procedures and critical care. I enjoy working as a float nurse because it gives me a variety of clinical experiences. I am also a CPR, ACLS, and PALS instructor at our local hospital.
Tuesday, June 27, 2017
Timoptic (timinol) Induced Bradycardia?
A 60 year old patient with a history of glaucoma, hypertension, and CHF. The home meds were Betoptic (dorzolamide) BID, Timoptic (timinol) BID, Cozaar (losartan) qd, ASA qd, and Lasix (furosemide) BID. The patient was admitted to the hospital with bradycardia, dizziness, and presyncopal episodes. The cardiac enzymes were WNL. An echo showed that the CHF was stable with a normal EF. The cardiologist suggested that the bradycardia might be a side effect of the Timoptic (Timinol) eye drops. The monitor shows some extreme bradycardia with AV dissociation.
After 48 hours after cessation of the Timoptic the rhythm remained unchanged and a diagnosis of sick sinus syndrome was made
On the 4th day, the patient received an implanted pacemaker